Hail, Caddo
- When
- May 21, 1:45 PM CST
- Where
- Caddo County, 2.99 mi WNW of Conn
- Measured
- 0.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 32.590, -93.820
Scattered thunderstorms once again developed across the region on May 21st. The atmosphere was unchanged from that of May 20th, which was a very unstable airmass with moderate shear present in the mid and lower levels of the atmosphere.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS SHV wrote it up.
Scattered thunderstorms once again developed across the region on May 21st. The atmosphere was unchanged from that of May 20th, which was a very unstable airmass with moderate shear present in the mid and lower levels of the atmosphere. Storms developed along residual boundaries left over from the previous days convection. The result was mainly large hail.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at May 21, 9:30 AM CST, 4 hours 15 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 1030 AM CDT SAT MAY 21 2011 .DISCUSSION... CONVECTION CONTINUES ACROSS PARTS OF THE TOLEDO BEND COUNTRY EWD THROUGH CENTRAL LA THIS MORNING. HAVE RAISED POPS SOME OVER THESE AREAS TO MAKE MORE REPRESENTATIVE. OTHERWISE...MODELS CONTINUE TO SHOW THE DRYLINE SHARPENING AND PUSHING EWD BY THIS AFTN...POSSIBLY INITIATING ANOTHER WAVE OF CONVECTION. MORNING SOUNDING SHOWS AROUND 1500 J/KG CAPE THIS AM...WITH A FAIRLY LARGE CAP IN PLACE. IF SFC HEATING AND/OR MID LEVEL COOLING IS ABLE TO ERODE THE CAP TODAY...CERTAINLY CANNOT RULE OUT THE DEVELOPMENT OF STRONG TO SEVERE THUNDERSTORMS. SOME UNCERTAINTY EXISTS...HOWEVER...AS TO THE RECOVERY OF THE BOUNDARY LAYER FROM PREVIOUS CONVECTION. AT ANY RATE...CONVECTION DOES NOT LOOK TO BE AS WIDESPREAD AS ON FRI...SO THE CURRENT 30 POPS SHOULD BE SUFFICIENT. OTHERWISE...NO OTHER CHANGES WILL BE MADE TO THE GRIDS. /12/ && .AVIATION... EXPECT CURRENT MVFR AND EVEN SOME SCTD IFR CONDITIONS TO SLOWLY IMPROVE THROUGH LATE THIS SATURDAY MORNING AS LOW CEILINGS MIX OUT IN SURFACE SRLY FLOW AND WEAK NEGATIVE VORTICITY ADVECTION CLEARS OUT CONDITIONS TO VFR. CURRENT CONVECTION OVER DEEP E TX AND CENTRAL LA TO CONTINUE TO DIMINISH DURING THE DIURNAL MINIMUM AS WELL AND END THROUGH 19Z. /VIII/ && .PRELIMINARY POINT TEMPS/POPS... SHV 90 72 88 71 89 / 30 30 20 20 20 MLU 89 70 89 69 88 / 40 30 20 10 10 DEQ 87 68 85 66 86 / 30 30 30 20 20 TXK 88 71 87 69 87 / 30 30 30 20 20 ELD 87 69 88 68 88 / 30 30 30 20 20 TYR 89 74 88 71 88 / 30 30 20 20 20 GGG 90 72 88 71 89 / 30 30 20 20 20 LFK 92 72 90 71 91 / 30 30 20 10 10 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. && 12/08
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1145 AM CDT SAT MAY 21 2011 ARZ050-051-059>061-070>073-LAZ001>006-010>012-017-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-221200- SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE- COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN- UNION LA-DE SOTO-RED RIVER-BIENVILLE-SABINE LA-MCCURTAIN-BOWIE- FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG- HARRISON-CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY-ANGELINA- SAN AUGUSTINE-SABINE TX- 1145 AM CDT SAT MAY 21 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA... NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND NORTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE AGAIN THIS AFTERNOON AND EVENING BEGINNING OVER EAST TEXAS AND GRADUALLY WORKING EASTWARD...AND SOME OF THE STORMS MAY BECOME SEVERE. LARGE HAIL WILL BE THE MAIN THREAT WITH THESE STORMS...BUT DAMAGING WINDS AND ISOLATED TORNADOES CANNOT BE RULED OUT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... ADDITIONAL SHOWERS AND THUNDERSTORMS ARE EXPECTED OVER THE NEXT SEVERAL DAYS...AS A LARGE UPPER LEVEL STORM SYSTEM SLOWLY MOVES OUT OF THE ROCKIES AND INTO THE GREAT PLAINS. ADDITIONAL HEAVY RAINFALL MAY BRING A GREATER THREAT FOR FLASH FLOODING...ESPECIALLY ACROSS AREAS OF NORTHEAST TEXAS...SOUTHEAST OKLAHOMA...AND SOUTHWEST ARKANSAS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON OR TONIGHT. LAZ013-014-018>022-221200- JACKSON-OUACHITA-NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE- 1145 AM CDT SAT MAY 21 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL LOUISIANA AND NORTHWEST LOUISIANA. .DAY ONE...THIS AFTERNOON AND TONIGHT... SHOWERS AND THUNDERSTORMS...POTENTIALLY STRONG...MAY DEVELOP AGAIN THIS EVENING. ALTHOUGH SEVERE WEATHER IS NOT ANTICIPATED...SMALL HAIL AND GUSTY WINDS WILL BE POSSIBLE WITH ANY STORMS THAT DEVELOP. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... ADDITIONAL SHOWERS AND THUNDERSTORMS ARE EXPECTED OVER THE NEXT SEVERAL DAYS...AS A LARGE UPPER LEVEL STORM SYSTEM SLOWLY MOVES OUT OF THE ROCKIES AND INTO THE GREAT PLAINS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION SHOULD NOT BE NEEDED THIS AFTERNOON OR TONIGHT. 12
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
854 AM CDT SAT MAY 21 2011
LAZ010-017-TXZ153-167-211500-
DE SOTO-SABINE-SHELBY-
854 AM CDT SAT MAY 21 2011
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 1000 AM CDT...FOR THE FOLLOWING
COUNTIES AND PARISHES...
IN EASTERN TEXAS...
SABINE AND SHELBY...
IN NORTHWEST LOUISIANA...
SABINE AND DE SOTO...
INCLUDING THE FOLLOWING LOCATIONS...
CONVERSE...ZWOLLE...GENEVA AND ROSEVINE...
AT 844 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM NEAR ROSEVINE...OR 27 MILES NORTHWEST
OF TOLEDO BEND DAM...MOVING NORTHEAST AT 35 MPH.
DIME SIZE HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS STORM.
VIII.SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
110 PM CDT SAT MAY 21 2011
LAZ001-002-010-211915-
BOSSIER-CADDO-DE SOTO-
110 PM CDT SAT MAY 21 2011
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 215 PM CDT...FOR THE FOLLOWING
PARISHES...
IN NORTHWEST LOUISIANA...
DE SOTO...CADDO AND BOSSIER...
INCLUDING THE FOLLOWING LOCATIONS...
BOSSIER CITY...SHREVEPORT AND STONEWALL...
AT 108 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM 11 MILES SOUTHWEST OF STONEWALL...OR
17 MILES NORTHWEST OF MANSFIELD...MOVING NORTHEAST AT 25 MPH.
SMALL HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS STORM.
VIISPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
128 PM CDT SAT MAY 21 2011
LAZ010-011-017-018-211930-
DE SOTO-NATCHITOCHES-RED RIVER-SABINE-
128 PM CDT SAT MAY 21 2011
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 230 PM CDT...FOR THE FOLLOWING
PARISHES...
IN NORTHWEST LOUISIANA...
SABINE...RED RIVER...NATCHITOCHES AND DE SOTO...
INCLUDING THE FOLLOWING LOCATIONS...
COUSHATTA...
AT 125 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM 11 MILES EAST OF CONVERSE...OR 21
MILES SOUTHEAST OF MANSFIELD...MOVING NORTH NORTHEAST AT 20 MPH.
ANOTHER STRONG THUNDERSTORM WAS LOCATED JUST NORTH OF COUSHATTA.
SMALL HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS STORM.
VIISPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
243 PM CDT SAT MAY 21 2011
LAZ010>012-017-018-212045-
BIENVILLE-DE SOTO-NATCHITOCHES-RED RIVER-SABINE-
243 PM CDT SAT MAY 21 2011
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 345 PM CDT...FOR THE FOLLOWING
PARISHES...
IN NORTHWEST LOUISIANA...
SABINE...RED RIVER...NATCHITOCHES...DE SOTO AND BIENVILLE...
INCLUDING THE FOLLOWING LOCATIONS...
CONVERSE...COUSHATTA AND MANSFIELD...
AT 240 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM 6 MILES SOUTH OF MANSFIELD...MOVING
NORTHEAST AT 25 MPH.
SMALL HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS STORM.
VIIThe Shreveport radar (KSHV), 16 km away, was scanning. The volume nearest the first event began at 19:45 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Louisiana in 2011Every state in 2011This day in weather historyWarnings in Louisiana, May 2011
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 297715.